MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS
Catalog Number 03.614.019
Medical Device Problem Codes Material Twisted/Bent (2981); Naturally Worn (2988)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2018, all four (4) screwdriver shaft tips were found to be rounded and surgeon had trouble on the final tightening the unknown set screws.As a result, eight (8) of the unknown set screws were stripped.Surgeon managed to final tighten all the unknown set screws but eight (8) unknown set screws were wasted in the process due to the blunt screwdrivers shaft.There was a ten (10) minutes delay to the procedure.There was no adverse event to the patient reported.This report is for one (1) stardrive screwdriver shaft.This is report 4 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the device history records manufacturing location: supplier ¿ universal punch corp./ inspected, packaged and released by: monument release date: 22-sep-2016 part number: 03.614.019, stardrive screwdriver shaft t15/self-retaining qc lot number: h126714 (non-sterile) lot quantity: 104 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming / final inspection met all inspection acceptance criteria.Certificate of compliance received from universal punch corp.Dated 25-aug-2016 was reviewed sand determined to be conforming.Packaging label was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition device history batch null, device history review 10-dec-2018: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H3, h6:investigation summary complaint description: it was reported that on november 20, 2018 during an unknown procedure all four (4) screwdriver shaft tips were found to be rounded and surgeon had trouble on the final tightening the unknown set screws.As a result eight (8) of the unknown set screws were stripped.Action taken to manage the problem was to final tighten all the unknown set screws but all eight (8) unknown set screws were wasted in the process due to the blunt screwdrivers shaft.There was a 10 minutes delay to the procedure.There was no adverse event to the patient reported.Flow: damage: visual (appearance not as expected) visual inspection: the returned device was examined and found to have a stripped distal tip.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.No further visual defects or deficiencies were noted.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8134202
Report Number8030965-2018-58762
Device Sequence Number168002
Product Code HXX
UDI-Device Identifier07611819968646
UDI-Public(01)07611819968646
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.019
Device Lot NumberH126714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer12/05/2018
01/10/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date12/31/2018
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR